MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52351
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: concomitant products= terumo 6fr 45cm destination sheath, boston mustang 7mm balloon.Customer name and address= phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving treatment of a severely calcified, stenosed lesion in the right common femoral artery, an advance 35 lp low profile balloon catheter ruptured.Another manufacturer's 6 french sheath was advanced from the left common femoral artery and a contralateral approach was used to access the right common femoral artery.The complaint device was advanced through the lesion and was inflated with an unknown inflation device to an unknown pressure.Because rupture was suspected based upon fluoroscopy, the complaint device was removed by itself.A longitudinal rupture was noted.Another manufacturer's balloon was then used to complete the procedure and the patient recovered.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during a procedure involving treatment of a severely calcified, stenosed lesion in the right common femoral artery, an advance 35 lp low profile balloon catheter ruptured.Another manufacturer's 6 french sheath was advanced from the left common femoral artery and a contralateral approach was used to access the right common femoral artery.The complaint device was advanced through the lesion and was inflated with an unknown inflation device to an unknown pressure.Because rupture was suspected based upon fluoroscopy, the complaint device was removed by itself.A longitudinal rupture was noted.Another manufacturer's balloon was then used to complete the procedure and the patient recovered.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: device description ¿the balloon is manufactured from an extra-thinwall, high-strength, minimally compliant material.Particular care should be taken in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Adhere to balloon inflation pressure parameters indicated in the compliance card insert.Refer to label for further information.Use of a pressure gauge is recommended to monitor inflation pressures.¿ intended use ¿the advance 35lp low profile pta balloon dilatation catheter is indicated for percutaneous transluminal angioplasty (pta) of lesions peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.¿ instructions for use.Balloon preparation.¿choose a balloon appropriate to lesion length and vessel diameter.¿ ¿upon removal from package, inspect the catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation.¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ ¿inflate balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.)¿ ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied.¿store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ capa pr203645 was previously completed to address the increasing trend of balloon rupture for pta4 and pta5 devices.The capa identified the following root causes: inadequate preventive maintenance (pm) of folding equipment, inadequate process controls for folding and bonding processes, and inadequate qc work instructions for inspection microtears.The following corrective actions were taken to address the identified root causes.Preventive maintenance requirements for msi folding equipment were updated and added to maintenance connection.Additionally, process controls requirements were changed in order to include improved conditions for inspections (higher magnification, higher inflation pressure) and additional pictures of microtears were added to qc work instructions.The complaint device was manufactured prior to the conclusion of capa implementation actions.However, based on the information provided in the complaint file, review of the device history record, and without the device return it is unknown and cannot be confirmed if the root causes identified in the capa are related to this incident.Cook has concluded that the patient¿s anatomy most likely contributed to this incident.As reported, the user noted that the rupture was potentially caused by the severely calcified lesion.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11177352
Report Number1820334-2021-00099
Device Sequence Number3920119
Product Code DQY
UDI-Device Identifier10827002523514
UDI-Public(01)10827002523514(17)210117(10)8515462
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model NumberG52351
Device Catalogue NumberPTA5-35-80-7-2.0
Device Lot Number8515462
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1